" Once more unto the breach "

worriedson714
worriedson714 Member Posts: 333 Member

                So my dad has to go back to chemo and the first time he didn't have much side effects faitgue and some chemo brain was it . Anyone know if that improves his chances of having limited side effects this time ? Or can someone do good on chemo one time then the next chemo drugs do not so good ? 

Comments

  • Tueffel
    Tueffel Member Posts: 319 Member
    edited April 2021 #2
    Which chemo

    Which chemo is he getting now? 

    What I know that the side effects normally accumulate, the more doses the more chemo is in the body, the longer it will take to get rid of the side effects. But I hope it wont be the case for your dad. 

  • worriedson714
    worriedson714 Member Posts: 333 Member
    edited April 2021 #3
    Tueffel said:

    Which chemo

    Which chemo is he getting now? 

    What I know that the side effects normally accumulate, the more doses the more chemo is in the body, the longer it will take to get rid of the side effects. But I hope it wont be the case for your dad. 

    Folfiri

    They mentioned folfiri but it has to go to the tumor board first and with the bag he is worried about diarrhea and he is worried about the mouthsores . Does it matter at all that his last chemo was like two years ago ? Just trying to get prepared as best we can anyway . Also does it help with side effects if the chemo doses are spaced out some ? 

  • abita
    abita Member Posts: 1,109 Member
    edited April 2021 #4

    Folfiri

    They mentioned folfiri but it has to go to the tumor board first and with the bag he is worried about diarrhea and he is worried about the mouthsores . Does it matter at all that his last chemo was like two years ago ? Just trying to get prepared as best we can anyway . Also does it help with side effects if the chemo doses are spaced out some ? 

    I can't answer your actual

    I can't answer your actual question, but I want to speak to the effects that he is afraid of. I don't have a bag, and have never had one, so don't know if this is the same, but, when you take irinotecan, diarrhea is a side effect for some. I take it, and don't have that probelm. However, for those that do get this side effect, they give medicine for it through the IV, and before they start the drug. Again, not sure if that works for someone with a bag, so ask the doctors.

    Mouth sores. Had that, and wow, was it painful. I did not know they have a prescription mouthwash for it, and didn't call until it was so bad I couldn't open my mouth to sip my coffee. They told me, never let anything get so bad without asking if we have medicine for it. So now, in my cabinet, I have a steroid mouthwash, and that stuff works almost immediately! Again, each patient is different, so not sure if what I am allowed to take, he can also take, but ask! And yes, caffeine is that important to me that not being able to drink it made me call :) 

    The nurse said to me that chemo is difficult, so it is important to ask about medicines for any side effects to make it as tolerable as possible. You know, some things can't be helped, but lots of the side effects can, so always ask the doctor or Nurse Practioner if they have anything that can help.

    I have only had mouthsores 2 or 3 times, so hopefully it is something that doesn't happen to anyone a lot.